Alert archive / Louisiana / Flash Flood Warnings in 2011

Flash Flood Warning 34, NWS New Orleans, LA

September 28, 2011Iberville Parish, Pointe Coupee Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Sep 28, 2011, 8:26 PM CDT for Iberville Parish, Pointe Coupee Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2011, 8:26 PM CDT (01:26 UTC)
Expired
Sep 28, 2011, 10:30 PM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Iberville Parish, LA, Pointe Coupee Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4118 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WGUS54 KLIX 290126
FFWLIX
LAC047-077-290330-
/O.NEW.KLIX.FF.W.0034.110929T0126Z-110929T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
826 PM CDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTH IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  SOUTH CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 1030 PM CDT

* AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER    
  RADAR ESTIMATES INDICATE THAT 3 TO 5 INCHES OF RAIN HAVE FALLEN    
  OVER THE WARNED AREA AND ADDITIONAL RAINFALL FROM OCCASIONAL       
  THUNDERSTORMS WILL IMPACT THE AREA DURING THE EVENING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARINGOUIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3053 9163 3053 9151 3047 9150 3046 9163

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 8:11 PM CDT, 15 minutes earlier.

Area forecast discussion, Sep 28, 8:11 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 PM CDT WED SEP 28 2011

.UPDATE...
THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST
LOUISIANA AND SOUTHERN AND COASTAL MISSISSIPPI HAS BEEN ALLOWED TO
EXPIRE. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY BEFORE
MIDNIGHT...AND MAINLY ACROSS THE SOUTHWESTERN HALF OF THE AREA. AN
ISOLATED SEVERE THUNDERSTORM OR TWO WILL ALSO REMAIN POSSIBLE IN
THESE AREAS. CONVECTION SHOULD CONTINUE TO DIMINISH OVER THE NEXT
FEW HOURS...AND SHOULD BE ENTIRELY ISOLATED IN NATURE BY ABOUT
MIDNIGHT.

&&

.AVIATION...
OUTSIDE OF SOME LINGERING CONVECTION ACROSS SOUTH CENTRAL AND
EXTREME SOUTHEAST LOUISIANA...VFR CONDITIONS SHOULD PREVAIL
THROUGH THE PERIOD.

&&

.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS EVENINGS RELEASE. EARLIER THUNDERSTORMS AND
OUTFLOW BOUNDARIES COOLED THE SURFACE TEMPERATURE DOWN TO A MUCH
APPRECIATED 69 DEGREES AT RELEASE THIS EVENING. PW VALUE DROPPED
SLIGHTLY AND IS DOWN TO 1.58 INCHES. THERE IS A STRONG TEMPERATURE
INVERSION AT 940MB. SLIGHTLY COOLER TEMPERATURES SINCE LAST NIGHTS
SOUNDING BETWEEN 850MB AND 575MB. THE COLUMN IS NEARLY SATURATED
AT 500MB AND MOISTURE HAS INCREASED IN THE UPPER LEVELS ABOVE
500MB SINCE THE 18Z SPECIAL. WINDS HAVE VEERED AND INCREASED FROM
THE WEST- SOUTHWEST TO NORTHWESTERLY FROM THE SURFACE THROUGH 10K
SINCE THE 18Z SPECIAL RELEASE.MEAN LOW LEVEL WINDS FROM THE
SURFACE THROUGH 5K FEET WERE FROM THE NORTHWEST AT 29KT. FROM 5K
TO 10K FEET THE WINDS WERE FROM THE WEST-NORTHWEST AT 30KT. STORM
MOTION IS TO THE SOUTHEAST AT 21KT.

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT WED SEEP 28 2011/

SYNOPSIS...
FRONTAL BOUNDARY RUNNING FROM JUST NORTH OF NATCHEZ TO
HATTIESBURG...TO NEAR PENSACOLA. UPPER VORT MAX NEAR TEXARKANA IS
THE TRIGGER FOR CONVECTIVE DEVELOPMENT JUST TO THE SOUTH OF THIS
BOUNDARY. SEVERAL REPORTS OF LARGE HAIL HAVE ALREADY BEEN RECEIVED
FROM THESE STORMS ACROSS THE NORTHERN PORTIONS OF THE AREA.
SIGNIFICANT TEMPERATURE DROPS HAVE BEEN NOTED WITH SEVERAL OF
THESE STORMS. PASCAGOULA DROPPED 20 DEGREES IN 30 MINUTES WITH ONE
STORM. SEVERE THUNDERSTORM WATCH 857 IN EFFECT UNTIL 01Z.

SHORT TERM...
UPPER IMPULSE WILL CONTINUE TO MOVE SOUTHEAST THIS EVENING...BUT
WITH LOSS OF SURFACE HEATING...CONVECTION SHOULD GRADUALLY WEAKEN.
WILL CONTINUE SCATTERED POPS THROUGH THE END OF THE WATCH PERIOD
THIS EVENING. SUBSIDENCE BEHIND IMPULSE WILL AID IN DRYING THE
AIRMASS. CURRENT PRECIPITABLE WATER VALUES NEAR 1.75 ON 18Z
SOUNDING SHOULD LOWER TO ABOUT 1.4 OVERNIGHT. THIS SHOULD
CONSIDERABLY LIMIT CONVECTION FOR THURSDAY INTO FRIDAY. FOR
NOW...WILL KEEP FORECAST DRY PAST TONIGHT. DRIER AIR WILL ALLOW
LOWER MINIMUM TEMPERATURES TONIGHT AND THURSDAY NIGHT...BUT WILL
ALLOW HIGH TEMPERATURES TO REACH NEAR TODAYS LEVELS AGAIN ON
THURSDAY.

MAIN FRONTAL PASSAGE WILL OCCUR DURING THE AFTERNOON AND EVENING
HOURS ON FRIDAY. THIS WILL USHER DRIER AND COOLER AIR INTO THE
AREA FOR FRIDAY AFTERNOON AND SATURDAY. SATURDAY HIGH TEMPERATURES
ARE NOT EXPECTED TO MAKE IT MUCH PAST 80 DEGREES...ABOUT 5 DEGREES
BELOW NORMAL.

LONG TERM...
AS GREAT LAKES UPPER LOW DEPARTS...RIDGING AT THE SURFACE AND
ALOFT WILL TAKE HOLD ACROSS THE AREA. ONSHORE FLOW NOT EXPECTED TO
RE-ESTABLISH UNTIL THE MIDDLE OF NEXT WEEK. THIS SHOULD KEEP THE
AREA DRY WITH TEMPERATURES NEAR TO BELOW NORMAL INTO THE MIDDLE OF
NEXT WEEK. ALL IN ALL...A COMFORTABLE START TO OCTOBER.

MARINE...
GENERAL WESTERLY FLOW FOR ABOUT THE NEXT 48 HOURS...WITH THE
USUAL EVENING MAXIMUM OVER THE LAKES AND SOUNDS. WINDS THROUGH 48
HOURS SHOULD REMAIN BELOW HEADLINE CRITERIA. COLD FRONTAL PASSAGE
FRIDAY AFTERNOON AND EVENING WILL ALLOW NORTHWEST WINDS TO
INCREASE TO 15 TO 20 KNOTS...AND MAY GET STRONG ENOUGH FOR AN
ADVISORY FRIDAY NIGHT INTO SATURDAY. SEAS WILL INCREASE TO 4 TO 6
FEET OVER SOME OF THE OUTER WATERS FRIDAY NIGHT AND SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  64  90  63  83 /  40  10  10  10
BTR  70  93  68  86 /  40  10  10  10
ASD  70  90  67  88 /  40  10  10  10
MSY  74  91  72  87 /  40  10  10  10
GPT  71  90  68  89 /  40  10  10  10
PQL  69  90  64  88 /  40  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

UPDATE/AVIATION...95/DM
REST OF DISCUSSION...35
Hazardous weather outlook, Sep 28, 7:58 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
758 PM CDT WED SEP 28 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-300100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
758 PM CDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE BEFORE
MIDNIGHT...GENERALLY ALONG AND SOUTH OF A LINE FROM ST.
FRANCISVILLE TO NEW ORLEANS. AN ISOLATED SEVERE THUNDERSTORM OR
TWO WILL BE POSSIBLE WITH THE MAIN THREATS BEING LARGE HAIL AND
STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY DUE TO STRONG NORTHERLY WINDS IS POSSIBLE
BEHIND A COLD FRONT STARTING FRIDAY NIGHT AND LASTING THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE OR YOUR LOCAL LAW ENFORCEMENT.

95/DM

In the hours before

Special weather statement, Sep 28, 6:38 PM CDT, 1 hour 48 minutes before
LAZ059>061-063-064-068>070-290045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 PM CDT WED SEP 28 2011

...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. CHARLES PARISH...
UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES
PARISH...LOWER JEFFERSON PARISH...LOWER PLAQUEMINES PARISH...UPPER
ST. BERNARD PARISH...LOWER ST. BERNARD PARISH...

AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF MARRERO...OR ABOUT 3 MILES WEST
OF BARATARIA...MOVING EAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BARATARIA...JEAN LAFITTE...LAFITTE...MYRTLE GROVE...POINTE A LA HACHE
AND YSCLOSKEY

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Sep 28, 6:46 PM CDT, 1 hour 40 minutes before
LAZ035>037-048-290030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
646 PM CDT WED SEP 28 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING ST.
HELENA PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...
WEST FELICIANA PARISH...

AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF JACKSON...OR
ABOUT 3 MILES SOUTH OF SPILLMAN...MOVING SOUTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JACKSON...SLAUGHTER...CLINTON AND PRIDE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Sep 28, 6:57 PM CDT, 1 hour 29 minutes before
LAZ034-035-290030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 PM CDT WED SEP 28 2011

...STRONG THUNDERSTORM MOVING EAST AFFECTING POINTE COUPEE PARISH...
WEST FELICIANA PARISH...

AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SIMMESPORT...OR ABOUT 7 MILES WEST OF
LETTSWORTH...MOVING EAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LETTSWORTH
AND BATCHELOR

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Sep 28, 7:28 PM CDT, 58 minutes before
LAZ034-035-290115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
728 PM CDT WED SEP 28 2011

...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING POINTE COUPEE
PARISH...WEST FELICIANA PARISH...

AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF MELVILLE...OR ABOUT 3 MILES
SOUTHWEST OF BATCHELOR...MOVING SOUTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MORGANZA...
NEW ROADS AND ST. FRANCISVILLE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Sep 28, 8:10 PM CDT, 16 minutes before
LAZ034-046-047-290200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
810 PM CDT WED SEP 28 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING WEST
BATON ROUGE PARISH...POINTE COUPEE PARISH...IBERVILLE PARISH...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHEAST OF KROTZ SPRINGS...
OR ABOUT 2 MILES NORTHWEST OF LOTTIE...MOVING SOUTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LIVONIA...MARINGOUIN...ERWINVILLE AND BRUSLY

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Sep 28, 8:11 PM CDT, 15 minutes before
LAZ034-035-290215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 PM CDT WED SEP 28 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING POINTE
COUPEE PARISH...WEST FELICIANA PARISH...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR SIMMESPORT...OR ABOUT 6 MILES
NORTHWEST OF LETTSWORTH...MOVING SOUTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LETTSWORTH...BATCHELOR...WAKEFIELD...NEW ROADS AND ST.
FRANCISVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:24 PM CDTSevere Thunderstorm WarningLIXIberville, West Baton Rouge36 min

Nearby

Flash Flood Warnings in Louisiana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.